Jump to content
CrazyBoards.org

Recommended Posts

Since I've been on lithium, I've felt like I have no feelings and just bored of everything all the time, I've never felt so bored in my life.... I didn't enjoy listening to bands I usually like and I was just so indifferent to everything...I didn't feel depressed though.

 

Now that I'm tapering off it I can't stop listening to music because it actually sounds good again and I don't feel unbearably bored.....I am not manic or anything, I am still a little sluggish but I just feel like I can actually enjoy things now.

 

Does lithium cause anhedonia or am I just weird?

Link to comment
Share on other sites

I doubt it's the lithium itself, I was the same way recently when I increased my abilfy.  Then I decreased it--after the decrease I got angry at one of my coworkers.  I got over it but then I realized--wow!  I felt something!  An emotion!  That was really cool!

 

I decreased the abilify, btw, because I was depressed; I had increased it cuz I had been hypomanic.  I was not "sad" depressed, just "flat" depressed, no interest in anything, etc.

Link to comment
Share on other sites

Remember that of course your illness can cause those feelings. However, it could be a dosage problem. I felt the same way as you when I was on it. I was on 600 mg a day which actually isn't that much. My friend even told me I seemed "less smart" which hurt my feelings. It doesn't mean Lithium is a bad medication or even wrong for you...it could be a dosing thing. You could not be used to the stability if it's perfect, too. Or, it could just be a bad med for you personally. For example, Abilify made me so crazy, and it's a Godsend for some people. So you aren't alone. I know those feelings are horrible. I got scared that every single mood stabilizer and antipsychotic would do that to me but thankfully, I've been on Latuda for a year and colors are still as bright, music is still as enjoyable, I'm still witty and alert etc... :)

Edited by koali777
Link to comment
Share on other sites

No you aren't weird. Lithium has been dulling for me mentally and emotionally. However I'm on the same page as koali.... getting the dosage right is vital. At too high a level one can become demotivated and fatigued (as well as it being toxic). Also I think that stability *can* be boring, it's just not as exciting as mania or as raw as depression. (But I know which I'd rather have.)

Link to comment
Share on other sites

  • 3 weeks later...

I remember it dulling me a lot at first, but I don't know if that was just because I was in the process of coming off of other stuff/out of severe depression or what.

I know that I feel really good when I forget to take my lithium for a day or two; I think that's just the hypomania wanting to come out. It's quite tempting just to not take it for several consecutive days, because I'm sure I'd feel pretty good, but way too risky at the same time.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...